Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 47, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 24, 2022, 10:59 PM CDT for Val Verde County, Texas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 24, 2022, 10:59 PM CDT (03:59 UTC)
- Expired
- Apr 24, 2022, 11:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Val Verde County, TX
The radar
The Laughlin AFB radar (KDFX), 151 km from the middle of the area, began a volume at 03:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 24, 5:51 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 4.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1995 J/kg
- Mixed-layer CIN
- -133 J/kg
- Mixed-layer LCL
- 1767 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
232
WUUS54 KEWX 250359
SVREWX
TXC465-250445-
/O.NEW.KEWX.SV.W.0047.220425T0359Z-220425T0445Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
1059 PM CDT Sun Apr 24 2022
The National Weather Service in Austin San Antonio has issued a
* Severe Thunderstorm Warning for...
North central Val Verde County in south central Texas...
* Until 1145 PM CDT.
* At 1058 PM CDT, a severe thunderstorm was located over Pandale, or
23 miles west of Juno, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Pandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail, damaging winds, and continuous cloud to ground lightning
are occurring with this storm. Move indoors immediately. Lightning is
one of nature's leading killers. Remember, if you can hear thunder,
you are close enough to be struck by lightning.
&&
LAT...LON 3029 10154 3029 10106 2993 10138 3017 10162
TIME...MOT...LOC 0358Z 293DEG 19KT 3018 10150
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MORRIS3 follow-up statements
387
WWUS54 KEWX 250411
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1111 PM CDT Sun Apr 24 2022
TXC465-250445-
/O.CON.KEWX.SV.W.0047.000000T0000Z-220425T0445Z/
Val Verde TX-
1111 PM CDT Sun Apr 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTH CENTRAL VAL VERDE COUNTY...
At 1111 PM CDT, a severe thunderstorm was located 7 miles east of
Pandale, or 18 miles west of Juno, moving southeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Val Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
&&
LAT...LON 3029 10106 2993 10138 3011 10156 3029 10145
TIME...MOT...LOC 0411Z 293DEG 19KT 3015 10143
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MORRIS327
WWUS54 KEWX 250423
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1123 PM CDT Sun Apr 24 2022
TXC465-250445-
/O.CON.KEWX.SV.W.0047.000000T0000Z-220425T0445Z/
Val Verde TX-
1123 PM CDT Sun Apr 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTH CENTRAL VAL VERDE COUNTY...
At 1123 PM CDT, a severe thunderstorm was located 12 miles east of
Pandale, or 14 miles west of Juno, moving southeast at 20 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect wind
damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Val Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3029 10106 2993 10138 3009 10148 3029 10138
TIME...MOT...LOC 0423Z 293DEG 19KT 3012 10136
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MORRIS646
WWUS54 KEWX 250432
SVSEWX
Severe Weather Statement
National Weather Service Austin/San Antonio TX
1132 PM CDT Sun Apr 24 2022
TXC465-250445-
/O.CON.KEWX.SV.W.0047.000000T0000Z-220425T0445Z/
Val Verde TX-
1132 PM CDT Sun Apr 24 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR NORTH CENTRAL VAL VERDE COUNTY...
At 1132 PM CDT, a severe thunderstorm was located 11 miles west of
Juno, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of north
central Val Verde County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2999 10133 3014 10144 3029 10135 3029 10106
TIME...MOT...LOC 0432Z 293DEG 19KT 3010 10131
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MORRISWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 8:18 PM CDT, 2 hours 41 minutes earlier.
Area forecast discussion, Apr 24, 8:18 PM CDT, 2 hours 41 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 818 PM CDT Sun Apr 24 2022 ...New UPDATE... .UPDATE... Issued at 805 PM CDT Sun Apr 24 2022 Update to the forecast to cover a few forecast changes this evening. The most significant was to extend the slight chance PoPs further east towards the I-35 corridor through 10pm. This is due to a broken line of showers and a few weak thunderstorms that extend from Eagle Pass to Uvalde to Utopia and near Medina. These are moving to the east and could make it into the San Antonio metro area later this evening. No severe weather is expected, just some good light to moderate rain and a few rumbles of thunder. The area to watch this evening for severe weather will be Val Verde and Edwards County where a Severe Thunderstorm Watch is in effect until midnight. While the 00z DRT sounding came in with a strong cap around 750mb the approach of the front should help convection overcome the cap through the late evening and overnight. The storms ongoing from Big Lake to west of Ozona to northwest of Sanderson are evidence of this. The HRRR and TTU WRF both bring this activity into northern Val Verde and Edwards County between 10pm and midnight tonight. The bulk of the activity over Mexico, well to the west of Eagle Pass, will likely stay in Mexico due to its current trajectory to the south-southeast. The Weather Prediction Center did recently release a Mesoscale Precipitation Discussion that covers our western counties for possible flooding overnight. The last paragraph in this discussion is key. While this area is far below normal in terms of rainfall, is in D3 drought, and has very low soil moisture the possibility of training storms and the slow movement of storms along the front do have the possibility of producing localized 3 to 5 inch rainfall totals over a short period of time. This could lead to rapid runoff and some minor flooding, especially of the very rural low water crossings and washes across the Edwards Plateau. Otherwise the rest of the forecast remains on track with the main show across much of South Central Texas taking place between sunrise and sunset tomorrow as the front pushes through the area. && .SHORT TERM... (Tonight through Monday night) Issued at 208 PM CDT Sun Apr 24 2022 Warm and humid conditions continue this afternoon across south central Texas. Current temperatures are in the 80s, with near 90 degrees out west along the Rio Grande. Similar to the last few days, gusty south to southeast winds continue across the region. Surface observations and satellite data show a cold front making some southward progress through the eastern Permian Basin and west central Texas. South of the front, the dryline is located across eastern Pecos county southward into eastern Brewster county per agitated cu field and surface obs. The dryline will tend to move slowly to the east over the next few hours, but will likely halt eastward progress closer to 23-00Z. Meanwhile, the cold front will advance southward and with peak heating, some convection should develop over the lower Trans Pecos region by late afternoon into early this evening. Convective clusters would then tend to propagate southward into the southern Edwards Plateau region. There is good consensus among the hi-res models and we have opted to increase precipitation chances across northern Val Verde and Edwards county this evening. SPC maintains a Slight Risk for severe weather across Val Verde, most of Edwards and eastern Kinney counties, with large hail and damaging winds being the main severe weather concerns. Once we loose daytime heating, we should see a decrease in convection across the mentioned region. It is worth noting that at least a model or two also show the possibility of convection developing across the higher terrain west of the Rio Grande this afternoon and evening. We will need to monitor for this possibility as well and have kept a slight chance for showers and storms across the Rio Grande plains this evening. Elsewhere, chances for rainfall remain fairly low through early this evening. However, this will change as we get closer to the very late evening hours into Monday morning as models show the cold front will be moving into the Hill Country. Additional showers and thunderstorms are expected to develop as the front encounters plenty of moisture (PWATs ~ 1.5") and some upper level support embedded in the southwest flow aloft. The models have trended a little faster with the cold front and this is likely due to the expected convection developing along and behind the boundary. Rain chances will definitely be on the increase from north to south throughout most of the day on Monday. As of now, the models tend to favor the Hill Country into the I-35 corridor near and north of San Antonio for the higher forecast rainfall amounts. With fairly slow movement of storms and the available moisture, some locally heavy rainfall is possible. WPC continues to maintain a Marginal Risk for excessive rainfall across most of south central Texas on Monday. In addition, we can't rule out a few strong to severe storms developing along the front with perhaps an isolated hail and damaging wind threat with the strongest updrafts. Severe weather concerns should be on the decrease behind the cold front as cooler air in the boundary layer advects into the region. Forecast high temperatures for Monday remain a challenge as much will depend on the speed of the front. For now, we will keep highs only in the mid 60s over the Hill Country, with lower to mid 80s farther south into the coastal plains. Rain chances remain fairly high across all areas through Monday evening as some additional shortwave activity moves over the region. We should see a decrease in precipitation chances from north to south through the early morning hours on Tuesday. Low temperatures Monday night will be cool, with upper 40s in the Hill Country to near 60 in the coastal plains. Any rainfall will be beneficial, especially considering the ongoing drought conditions across the region. Expected rainfall totals of 1/2" to near 2" are forecast, with locally higher amounts near 3" possible. Most of the rainfall is expected Monday and Monday night, with some lingering rain chances still in the forecast on Tuesday. && .LONG TERM... (Tuesday through Saturday) Issued at 208 PM CDT Sun Apr 24 2022 Shower and thunderstorm chances will persist through the day on Tuesday as Monday's cold front continues to nudge into far southern Texas and the western Gulf of Mexico. Despite the front's surface convergence zone being well to our south, overrunning moisture transport in the 850-700 mb layer will support elevated showers and thundershowers through the late afternoon hours. Activity should shut off my midday north of a La Grange - San Antonio - Del Rio line as the overrunning pattern slowly drifts south. Additional accumulations will be minor compared to tomorrow, however, some locations south of an Eagle Pass - San Antonio - La Grange line could see an additional tenth of an inch of rainfall before the end of the day on Tuesday. Expect the bulk of the overrunning activity to vacate to the Brush Country and Coastal Plains by Tuesday evening. After the wet start to the work week, dry conditions should prevail outside of our southwestern counties on Wednesday. An impulse of energy is forecast to eject out of the Colorado Front Range during the afternoon and early evening, encouraging a transition from easterly to southeasterly flow at the surface. Resultant Gulf moisture returns should keep broken to scattered cumulus coverage around through the duration of the day, holding high temperatures in the upper 70s across the northern half of the CWA. A shower or thunderstorm cannot be ruled out across the southwest, where daytime heating will be maximized and highs will reach the low 80s. Any showers and thunderstorms will quickly subside following sunset and the onset of nocturnal stabilization in the boundary layer. Thursday through Saturday will be characterized by dry conditions and breezy southerly to southeasterly surface winds. This will keep humidity high, which will support a repetitive pattern of nocturnal low stratus, followed by a gradual mix out giving way to partly cloudy skies by the afternoon hours. As is typical in these regimes, warmest high temperatures will be across the Rio Grande Plains, where low cloud coverage will break up the fastest. High temps should range from the low-mid 80s Thursday, with warmer values in the upper 80s and low 90s expected on Friday and Saturday afternoons. && .AVIATION... (00Z TAFS) Issued at 642 PM CDT Sun Apr 24 2022 Convection this evening has stayed to the west and southwest of Del Rio by will maintain the VCTS given that there remains ongoing convection across Mexico that could approach the Rio Grande through the evening hours. Otherwise VFR conditions remain across South Central Texas through the evening hours. Ceilings will drop to MVFR across the I-35 corridor between 04z and 05z similar to the last few nights due to the abundant surface moisture. What will differ tonight into Monday though is that with the approach of the front ceilings will not only remain MVFR through the overnight hours into Monday morning but will likely drop to IFR as the front approaches during the mid-day and afternoon hours on Monday. Precipitation will also increase across all of South Central Texas Monday morning after daybreak. Showers will first approach AUS between 09z and 12z with thunderstorms possible across all four TAF sites by 16z. It appears that the best chances of precipitation will be as the front moves through mid-day on Monday. Timing of the precipitation and FROPA may be further refined this evening and in the 06z TAF package as new data comes in due to the trend in the models of an earlier arrival of the front. Winds will become northerly behind the front with precipitation continuing through the day on Monday. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 87 68 72 57 / 10 60 90 70 Austin Bergstrom Intl Airport 87 68 74 56 / 10 50 90 70 New Braunfels Muni Airport 86 68 76 57 / 10 50 90 70 Burnet Muni Airport 85 63 66 54 / 10 80 90 60 Del Rio Intl Airport 91 71 72 60 / 10 60 70 70 Georgetown Muni Airport 86 65 69 55 / 10 70 90 60 Hondo Muni Airport 89 69 78 57 / 10 60 70 70 San Marcos Muni Airport 87 69 75 56 / 10 50 90 70 La Grange - Fayette Regional 88 72 82 60 / 10 30 100 70 San Antonio Intl Airport 87 71 77 58 / 10 60 70 70 Stinson Muni Airport 89 73 82 61 / 10 50 70 70 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...Treadway Long-Term...Quigley Aviation...Treadway
Hazardous weather outlook, Apr 24, 8:16 PM CDT, 2 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 816 PM CDT Sun Apr 24 2022 TXZ171>173-183>194-202>209-217>225-228-260130- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 816 PM CDT Sun Apr 24 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Tonight. A Severe Thunderstorm Watch is in effect through midnight for Val Verde and Edwards County. Isolated to scattered severe thunderstorms are possible late today through tonight across portions of the Southern Edwards Plateau, Hill Country and the Rio Grande Plains. Large hail and damaging winds will be the main hazards. Rainfall will be heavy at times and may lead to ponding on roadways or minor nuisance flooding across the rural parts of the Edwards Plateau and Rio Grande Plains due to the slow movement and training of storms. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated strong to severe thunderstorms remain possible across the majority of South-Central Texas from Monday into Monday night. The Main hazards will be large hail and damaging winds. Rainfall will be heavy at times and may lead to ponding on roadways or minor nuisance flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Apr 24, 10:15 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1015 PM CDT Sun Apr 24 2022
TXZ183-250400-
Val Verde TX-
1015 PM CDT Sun Apr 24 2022
...A strong thunderstorm will impact portions of northwestern Val
Verde County through 1100 PM CDT...
At 1014 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Terrell County Gas Plant, or 27 miles northeast of
Dryden, moving east at 35 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pandale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central Texas.
&&
LAT...LON 3029 10176 3029 10129 3007 10144 3018 10176
TIME...MOT...LOC 0314Z 285DEG 28KT 3027 10174
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
MORRISThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 10:15 PM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| Apr 24, 10:22 PM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 38 min |
| Apr 24, 11:41 PM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 38 min |
| Apr 25, 12:21 AM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| Apr 25, 12:34 AM CDT | Special Weather Statement | EWX | Val Verde | 41 min |
| Apr 25, 12:48 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 42 min |
| Apr 25, 1:11 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 64 min |
| Apr 25, 1:28 AM CDT | Special Weather Statement | EWX | Edwards | 47 min |
| Apr 25, 1:39 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 66 min |
| Apr 25, 2:13 AM CDT | Severe Thunderstorm Warning | EWX | Gillespie, Kerr | 35 min |
| Apr 25, 6:47 AM CDT | Special Weather Statement | EWX | Val Verde | 43 min |
| Apr 25, 7:33 AM CDT | Special Weather Statement | EWX | Edwards | 42 min |
| Apr 25, 7:38 AM CDT | Special Weather Statement | EWX | Val Verde | 52 min |
| Apr 25, 8:27 AM CDT | Special Weather Statement | EWX | Val Verde | 48 min |
| Apr 25, 8:56 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 49 min |
| Apr 25, 9:20 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 55 min |
| Apr 25, 9:54 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Apr 25, 10:05 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 42 min |
| Apr 25, 10:10 AM CDT | Special Weather Statement | EWX | Gillespie | 50 min |
| Apr 25, 10:43 AM CDT | Areal Flood Advisory | EWX | Travis, Williamson | 4 hr |
| Apr 25, 11:26 AM CDT | Special Weather Statement | EWX | Kinney | 49 min |
| Apr 25, 12:59 PM CDT | Special Weather Statement | EWX | Fayette | 46 min |
| Apr 25, 1:14 PM CDT | Special Weather Statement | EWX | Val Verde | 46 min |
| Apr 25, 2:59 PM CDT | Areal Flood Advisory | EWX | DeWitt, Fayette, Gonzales, Karnes, Lavaca | 3 hr |
| Apr 25, 3:41 PM CDT | Special Weather Statement | EWX | DeWitt | 49 min |
| Apr 25, 5:06 PM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| Apr 25, 5:46 PM CDT | Special Weather Statement | EWX | Edwards | 44 min |
| Apr 25, 6:18 PM CDT | Areal Flood Advisory | EWX | Edwards, Real | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.